Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 61, NWS Shreveport, LA

March 21, 2000De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 21, 2000, 6:07 PM CST for De Soto Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2000, 6:07 PM CST (00:07 UTC)
Expired
Mar 21, 2000, 6:45 PM CST
In force
38 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1949 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 220008
SVRSHV
LAC031-220045-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CST TUE MAR 21 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA

* UNTIL 645 PM CST

* AT 607 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF
  MANSFIELD...MOVING NORTHEAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STANLEY AT 610 PM
  MANSFIELD AT 630 PM

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS W.EATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  DE SOTO PARISH IN LOUISIANA
UNTIL 645 PM CST.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:54 PM CST, 3 hours 13 minutes earlier.

Area forecast discussion, Mar 21, 2:54 PM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CST TUE MAR 21 2000

AVN MODEL IS THE WAY TO GO AS IT HAS VERIFIED BEST EASILY WITH ITS
18Z SHORT WAVE POSITION WITH RESPECT TO CURRENT TSTM COMPLEX
ADVANCING NORTHEAST FROM SOUTHEAST TX. HIGH POPS AND MENTION OF
HEAVY RAIN BE NEEDED AT LEAST THIS EVENING IN PATH OF THIS SYSTEM.
QUESTION IS...HOW FAR TO THE NORTH AND EAST BEFORE BREAKING UP? RUC
MAINTAINS HIGHER MOISTURE CONVERGENCE AND INSTABILITIES ACROSS EAST
TX. HOWEVER...IT GRADUALLY INCREASES 850 DEWPOINTS ACROSS
REMAINDER OF AREA...THUS LEAVE IN POPS BUT DOWNPLAY THIS EVENING.
AVN BRINGS MOISTURE ACROSS SLOWLY NORTHEAST TONIGHT...BUT WILL STILL
LOSE BOTH PVA AND DIURNAL ASSISTANCE. ANY ISOLATED SVR ACTIVITY
LIMITED TO EXTREME SOUTHWEST PORIONS AND WILL NOT BE MENTIONED
UNLESS TRENDS STRESSES OTHERWISE.

WEDNESDAY LOOKS SIMILAR TO TODAY WITH MOISTURE IN PLACE. HOWEVER...
SHORT WAVE WILL CURL MORE NORTHWARD AS RIDGE BUILDS NORTHWARD IN
GULF. THIS WILL TIGHTEN ACTIVITY MORE ACROSS TX/OK PORTIONS. AS
UPPER LOW KICKS NORTHEAST ON THURSDAY...PATTERN TAKES ON MORE OF A
SQUALL LINE APPEARANCE AT LEAST NORTH PORTIONS CLOSER TO THE LOW.
INSTABILITIES A LITTLE LESS THAN TODAY/WED BUT WILL DEPEND ON ANY
DAYTIME HEATING WITH MOISTURE LULL EARLIER IN DAY. FAN/FWC GUIDANCE
SEEMS TO COME INTO MORE AGREEMENT WITH THIS FEATURE.

GUIDANCE TEMPS IN GOOD AGREEMENT EXCEPT FOR ANOMALOUS DIFFERENCE ON
WED HIGHS. WILL GO WITH PERSISTENCE FROM TODAY EXCEPT ADJUST UPWARD
TO THE EAST AND DOWNWARD TO THE WEST. RAISE A LITTLE ON THURSDAY AS
WINDS BECOME MORE SOUTHERLY AND POSSIBLY LESS CLOUDS FOR AWHILE
AFTER LIFTING OF MORNING LOW CLOUDS. ABSENCE OF WIND SHIFT AND COLD
AIR INTRUSION MAKING FOR FAIRLY PERSISTENT AND WARM FORECAST ON
EXTENDED.

SHV 56/68/59/75  5425      TYR  61/70/64/77  4543
MLU 53/70/58/74  5223      LFK  63/71/64/77  4543
TXK 52/68/58/73  4326

.SHV...NONE.

VII

In the hours before

Special weather statement, Mar 21, 2:06 PM CST, 4 hours 1 minute before
LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-212100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
206 PM CST TUE MAR 21 2000

...THUNDERSTORMS OVER EAST TEXAS AND WEST LOUISIANA...
STRONG THUNDERSTORMS DEVELOPED OVER SOUTHEAST...AND EAST TEXAS...
AND WEST LOUISIANA...THIS AFTERNOON...AS A WEAK UPPER LEVEL
DISTURBANCE...MOVED OVER THE AREA. THESE THUNDERSTORMS WERE
PRODUCING HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS...AS THEY
MOVED NORTHEAST AT 30 MPH. ALTHOUGH THE THUNDERSTORMS ARE NOT
EXPECTED TO INTENSIFY...A FEW THUNDERSTORMS COULD BECOME BRIEFLY
SEVERE...POSSIBLY PRODUCING LARGE HAIL.

PERSONS IN EAST TEXAS...AND WEST AND NORTHWEST LOUISIANA...SHOULD
STAY INFORMED OF THE LATEST WEATHER INFORMATION...REGARDING THESE
DEVELOPING THUNDERSTORMS.

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.